Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 3, 2007, 8:52 PM CDT for Stephenson County, Illinois. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2007, 8:52 PM CDT (01:52 UTC)
- Expired
- Jul 3, 2007, 10:00 PM CDT
- In force
- 68 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 110 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 6:08 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 040152
SVRDVN
ILC177-040300-
/O.NEW.KDVN.SV.W.0079.070704T0152Z-070704T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
852 PM CDT TUE JUL 3 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEPHENSON COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 1000 PM CDT.
* AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 17 MILES
NORTH OF DAVIS TO 14 MILES NORTHWEST OF WINSLOW...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF BRODHEAD TO 8 MILES EAST OF
DARLINGTON...AND MOVING SOUTH AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WINSLOW AROUND 905 PM CDT...
LENA AROUND 910 PM CDT...
PEARL CITY AROUND 915 PM CDT...
CEDARVILLE AROUND 920 PM CDT...
FREEPORT...ROCK CITY AND DAKOTA AROUND 925 PM CDT...
RIDOTT AND DAVIS AROUND 930 PM CDT...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.
LAT...LON 4221 8942 4221 8950 4222 8952 4222 8987
4237 8989 4238 8990 4250 8990 4249 8940
4221 8941
$$
MCCLURE2 follow-up statements
000
WWUS53 KDVN 040211
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 PM CDT TUE JUL 3 2007
ILC177-040300-
/O.CON.KDVN.SV.W.0079.000000T0000Z-070704T0300Z/
STEPHENSON IL-
911 PM CDT TUE JUL 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR STEPHENSON COUNTY...
AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 6 MILES NORTH
OF ROCK GROVE TO WINSLOW...OR ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF BRODHEAD TO 9 MILES SOUTHWEST OF MONROE...MOVING SOUTH
AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WADDAMS GROVE...ROCK GROVE...MC CONNELL AND BUENA VISTA AROUND 920
PM CDT...
ROCK CITY...DAVIS...RED OAK AND LENA AROUND 925 PM CDT...
LOST LAKE AND WINNESHIEK AROUND 930 PM CDT...
FREEPORT AROUND 935 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY
MORNING FOR NORTHEASTERN IOWA.
LAT...LON 4221 8942 4221 8950 4222 8952 4222 8987
4237 8989 4238 8990 4250 8990 4249 8940
4221 8941
$$
MCCLURE000
WWUS53 KDVN 040304
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1003 PM CDT TUE JUL 3 2007
ILC177-040313-
/O.EXP.KDVN.SV.W.0079.000000T0000Z-070704T0300Z/
STEPHENSON IL-
1003 PM CDT TUE JUL 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR STEPHENSON COUNTY EXPIRES AT
1000 PM CDT...
THE LINE OF THUNDERSTORMS THAT WAS CAPABLE OF PRODUCING SEVERE
WEATHER HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
HOWEVER...THIS LINE OF STORMS IS STILL CAPABLE OF PRODUCING STRONG
GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND TORRENTIAL
RAINFALL OF 1 TO 1.5 INCHES IN AN HOUR LEADING TO MINOR FLOODING
OF URBAN AND LOW LYING OR POORLY DRAINED AREAS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY
MORNING FOR NORTHEASTERN IOWA.
LAT...LON 4221 8942 4221 8950 4222 8952 4222 8987
4237 8989 4238 8990 4250 8990 4249 8940
4221 8941
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:00 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Jul 3, 3:00 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT TUE JUL 3 2007 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT AND WEDNESDAY BRINGING YET ANOTHER ROUND OF RAIN TO THE AREA. AFTER A RELATIVELY PLEASANT THURSDAY...VERY WARM AND HUMID CONDITIONS ARE EXPECTED FOR THE WEEKEND. && .SHORT TERM...TONIGHT AND WEDNESDAY... NONLINEAR PROCESSES ARE THE DOMINATE DRIVING FACTOR DURING THE TIME PERIOD. OUTFLOW FROM THE OVERNIGHT MCS IS MAINLY CONFINED TO THE PLAINS. HOWEVER...SATELLITE SHOWS A RESPECTABLE SHORTWAVE MOVING THROUGH IOWA INTO AN AXIS OF 70 TDS WHICH IS INITIATING CONVECTION. VISIBLE SATELLITE ALSO SHOWS ANOTHER FEATURE MOVING QUICKLY SOUTHEAST THROUGH MISSOURI/ILLINOIS. NOT ENTIRELY SURE...BUT THIS MIGHT BE A GRAVITY WAVE EMANATING FROM THE OVERNIGHT MCS. SHORT WAVE/VORT MAX TO FIRE SOME ISOLATED TO SCATTERED CONVECTION THROUGH SUNSET BEFORE ANOTHER...AND PERHAPS MORE SIGNIFICANT SHORT WAVE/VORT MAX ARRIVES LATER TONIGHT. THIS SECOND RIPPLE SHOULD FIRE OFF ANOTHER MCS ALONG/AHEAD OF THE COLD FRONT. FRONT SHOULD BE SQUARELY ACROSS THE CWFA COME 12Z WEDNESDAY AND SHOULD SLOWLY EXIT AREA DURING THE DAY. TEMPERATURES TRICKY DEPENDING ON CLOUD COVER... PRECIP...AND POTENTIAL COLD POOL. OVERNIGHT CONVECTION SHOULD DECAY DURING THE MORNING WITH POSSIBLY ANOTHER ROUND FIRING WEDNESDAY AFTERNOON. ...08... .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY... WEDNESDAY NIGHT THROUGH THURSDAY NIGHT REMAIN ACTIVE WITH THE FRONT SLOWLY SAGGING SOUTH OF THE FORECAST AREA WEDNESDAY NIGHT...AND THEN A SECONDARY SHORTWAVE MOVING ACROSS MN AND WI THURSDAY. WEDNESDAY NIGHT WITH THE FRONT STILL IN THE VICINITY...A WEAK SHORTWAVE MOVES ACROSS THE BOUNDARY AND GENERATES ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DURING THE EVENING. DO NOT EXPECT THIS TO BE SEVERE...BEING ON THE NORTH SIDE OF THE BOUNDARY...BUT WILL HAVE TO WATCH. THE BOUNDARY IS FINALLY SOUTH OF THE FORECAST AREA BY THURSDAY MORNING. A SHORTWAVE DROPPING SOUTHEAST THROUGH THE FLOW ON THURSDAY AFTERNOON AND EVENING IS LIKELY TO PRODUCE A BAND OF SHOWERS AND THUNDERSTORMS...BUT FOR NOW IT APPEARS THAT IT WILL STAY NORTH OF THE FORECAST AREA...AND HAVE LEFT POPS OUT FOR NOW. LATER SHIFTS WILL HAVE TO REEVALUATE THE TRACK OF THIS WAVE...AS JUST A SMALL SHIFT SOUTH WILL BRING IT TO OUR NORTHEASTERN MOST COUNTIES. TEMPERATURES THROUGH THE PERIOD WILL REMAIN A LITTLE ABOVE NORMAL. FRIDAY THROUGH AT LEAST THE EARLY PART OF SUNDAY ARE THE QUIET BUT WARM PERIODS OF THE FORECAST...WITH A WEAK SURFACE RIDGE MOVING ACROSS THE FORECAST AREA ON FRIDAY...AND SOUTHWEST FLOW DEVELOPING OVER THE AREA FOR SATURDAY AND SUNDAY. A LARGE SCALE UPPER LEVEL RIDGE BUILDS OVER THE PLAINS FRIDAY...THEN SLOWLY FLATTENS THROUGH SATURDAY AND SUNDAY. LACK OF MOISTURE RETURN SHOULD KEEP THE FORECAST DRY THROUGH EARLY SUNDAY. THERE WILL BE A GRADUAL WARMING TREND AFTER THE SOUTHWEST FLOW DEVELOPS...AND BY SATURDAY AND SUNDAY TEMPERATURES WILL BE PUSHING THE LOW 90S AGAIN. SUNDAY NIGHT THROUGH TUESDAY BECOMES ACTIVE AGAIN. THE FLATTENING UPPER LEVEL RIDGE ALLOWS A SURFACE LOW TO DEVELOP OVER THE WESTERN PLAINS IN THE MT/WY AREA...WITH A BOUNDARY DRAPED EAST OF IN INTO MN. THIS IS LINKED TO A FAIRLY STRONG SHORTWAVE MOVING ACROSS THE TOP OF THE RIDGE IN CANADA...WITH A STRONGER SURFACE LOW UP THERE. THIS BOUNDARY SLOWLY SAGS SOUTH TOWARDS THE FORECAST AREA...GETTING CLOSE ENOUGH FORE SOME PRECIP CHANCES LATE SUNDAY...AND DRAPED ACROSS THE AREA ON MONDAY FOR YET MORE PRECIP CHANCES. WHERE FRONT GOES FROM HERE IS HIGHLY QUESTIONABLE AS MODELS DIVERGE...WITH SOME CONTINUING TO MOVE THE FRONT SOUTH AND OTHERS LINGERING NEARBY. ON MODELS THAT MOVE IT SOUTH...THE NORTHWEST FLOW IS STRONGER AND THE SURFACE RIDGE BUILDS IN MORE QUICKLY...WITH WEAKER FEATURES ON THE OTHERS. HAVE PUT IN PRECIP CHANCES MONDAY NIGHT AND TUESDAY FOR NOW...EXPECTING THAT THIS SYSTEM MAY SLOW DOWN SOME...AND HAVE GONE TOWARDS THE MORE CLIMATOLOGICALLY NORMAL WEAKER FEATURES. TEMPERATURES MODERATE FROM SUNDAYS WARMER TEMPS INTO MONDAY AND TUESDAY. ...LE... && .AVIATION... OUTFLOW FROM THE NOCTURNAL MCS HAS BEEN CONFINED TO THE PLAINS STATES BUT A WEAK VORT MAX/SHORTWAVE IS MOVING THROUGH IOWA. THIS FEATURE IS STARTING TO INITIATE CONVECTION THIS AFTERNOON IN THE AXIS OF 70 DEW POINTS. OTHER THAN VCTS...AFFECTS ON TAF SITES THROUGH 00Z SHOULD BE MINIMAL. A MORE SIGNIFICANT SHORT WAVE/VORT MAX ARRIVES AROUND 03Z AND SHOULD FIRE OFF ANOTHER NOCTURNAL MCS ALONG/AHEAD OF THE COLD FRONT. NONLINEAR PROCESSES ARE THE DRIVING FORCE REGARDING THE FORMATION OF THE MORE SIGNIFICANT MCS. TSRA WILL LIKELY AFFECT EACH TAF SITE SOMETIME AFTER 03Z. GIVEN HIGH TDS... POTENTIAL THERE FOR MVFR VSBYS/CIGS AND POSSIBLY SOME IFR VSBYS. ...08... && DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 08/LE
Hazardous weather outlook, Jul 3, 5:01 AM CDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 501 AM CDT TUE JUL 3 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 501 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE NORTH OF INTERSTATE 80 THIS AFTERNOON. A LARGER CLUSTER OF SHOWERS AND THUNDERSTORMS SHOULD AFFECT THE ENTIRE OUTLOOK AREA TONIGHT. THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE STORMS FOR LOCATIONS NORTH OF A LINE FROM FREEPORT ILLINOIS...TO BELLE PLAINE IOWA THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS OF 60 MPH AND LARGE HAIL. HOWEVER...IF A STRONG ISOLATED STORM CAN DEVELOP IN NORTHEAST IOWA OR EXTREME NORTHWEST ILLINOIS THIS AFTERNOON...THERE IS A SMALL POTENTIAL FOR TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE REGION WEDNESDAY AFTERNOON. THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE STORMS SOUTH OF A LINE FROM GALENA ILLINOIS...TO BELLE PLAINE IOWA WEDNESDAY. THE MAIN THREAT FROM THESE STORMS IS EXPECTED TO BE GUSTY WINDS AND LARGE HAIL...IN ADDITION TO ISOLATED HEAVY RAINFALL. THESE STORMS SHOULD WEAKEN AND MOVE OUT THE OUTLOOK AREA WEDNESDAY EVENING. THE NEXT CHANCE FOR THUNDERSTORMS WILL ENTER THE REGION MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT NORTH OF HIGHWAY 30. ERVIN
In the hours before
Special weather statement, Jul 3, 7:46 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 746 PM CDT TUE JUL 3 2007 IAZ042-054-ILZ001-002-007-040200- CARROLL IL-DUBUQUE IA-JACKSON IA-JO DAVIESS IL-STEPHENSON IL- 746 PM CDT TUE JUL 3 2007 ...SEVERE THUNDERSTORMS APPROACHING FROM THE NORTH... A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING DAMAGING WINDS WAS MOVING SOUTH AT AROUND 25 MPH THROUGH SOUTHERN WISCONSIN FROM NEAR PRAIRIE DU CHIEN TO MINERAL POINT. THIS LINE OF STORMS IS EXPECTED TO REACH NORTHERN PORTIONS OF DUBUQUE...JO DAVIESS AND STEPHENSON COUNTIES BETWEEN 850 PM AND 900 PM FROM NEAR BALLTOWN... TO SCALES MOUND...WARREN...WINSLOW AND ORANGEVILLE. THE LINE WILL THEN CONTINUE TO MOVE SOUTH REACHING DUBUQUE AND GALENA BY 915 PM...FREEPORT AND ELIZABETH BY 930 PM. IF THE STORMS MAINTAIN THEIR STRENGTH THEY WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. LARGE HAIL TO PENNY SIZE WILL ALSO BE POSSIBLE. THE STORMS WILL BRING FREQUENT LIGHTNING...AND VERY HEAVY RAIN...WITH RATES IN EXCESS OF 1 INCH IN LESS THAN AN HOUR...WHICH WILL LIKELY CAUSE SOME MINOR FLOODING OF LOW LYING OR POORLY DRAINED AREAS. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:25 AM CDT | Flash Flood Warning | DVN | Rock Island | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.